Ask a doctor

Spontaneous Swelling Under Eye 34 Hours After Juveder Ultra Injected to Fill Hollows. Side Effect?

I had juvederm ultra injected under both eyes to fill hallows and thirty four hours later swelling under left eye (corner). Swelling is not at injection site. My eye also became itchy and the eye ball became red. Could this be a side effect of filler?

Doctor Answers (3)

Swelling after Juvederm injection.

+1

Delayed  swelling after filler injection is not an unusual occurrence.  Delayed bruising may occur if a blood vessel bleeds slightly in the deep layer.  A few days may go by before the swelling/ bruising is seen.  A resumption of activities may lead to swelling appearing after the initial treatment swelling has subsided.  An allergic reaction does not occur.  An infection is almost unheard of.


San Diego Plastic Surgeon
5.0 out of 5 stars 5 reviews

Juvederm under the eyes

+1

can occasionally lead to swelling that will go away after 7-10 days.  If it is still present after that time, have your doctor take a look.  Allergic reactions have not been documented with Juvederm.  Best to you.

Carolyn Jacob, MD
Chicago Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Juvederm + swelling + allergic reaction

+1

It is almost impossible to be allergic to the Juvederm injection as Juvederm is hyaluronic acid- the same component of the dermis of the skin. Most likely, your doctor may have nicked a little capillary with the injection. This may have been a slow leak leading to the delayed swelling. You should ice the area to reduce the swelling. The other possibility is infection. If any fever or severe pain develops you should immediately contact your physician. Good luck!

Mohiba Khan Tareen, MD
Minneapolis Dermatologic Surgeon
4.0 out of 5 stars 5 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.